jump to last post 1-5 of 5 discussions (6 posts)

I have had a kidney transplant since 1996 and I feel that I am taking too many d

  1. Don Bobbitt profile image94
    Don Bobbittposted 5 years ago

    I have had a kidney transplant since 1996 and I feel that I am taking too many drugs.

    I had Wegener's and my transplant was a donation from my brother and he was a "perfect match". Over the years, I have relocated several time so I am on my 3rd Nephrologist. My concern is the number of drugs that I take,and the side effects. Although my Kidney is still healthy (creatnine of 1.0 consistently), I now have; Type-2 Diabetes, High Blood Pressure, High Cholesterol, Gout, and skeletal problems. All of which are side effects of my drugs.
    i am now 66, and feel that I am getting written off due to my age,and just being sustained.
    Where is the creativity in medicine today?


  2. teamrn profile image66
    teamrnposted 5 years ago

    It'd be nice if all of those meds could be compounded into ONE pill, but not all active ingredients combine.

    It would also be nice if your cholesterol medication could work for your gout, too but seeing that they usually have 2 causes, they have to have two treatments. Suppose the pharmacy compounded a medication that treated gout and cholesterol; what about the people who only have gout and no high cholesterol. And if the pharmacy compounded EVERYTHING that could go together for EVERYONE, imagine the expense.

    I do believe that there is a profit built into the drug mfg lack of creativity. But, I don't think 66 is old and that you're bing singled out. I've worked in the healthcare industry for years and by no means is 66 old, being written of and sent out to pasture!   Annie

  3. artist101 profile image70
    artist101posted 5 years ago

    There are many holistic approaches to the ailments that you have. Holistic doctors recommend red yeast rice for high blood pressure/ cholesterol. Alpha lipoic acid for high blood sugar, and kelp or alfalfa for gout. I have written articles on all the ailments you have. Due to the serious nature of your current state of health, I would consult a doctor before proceeding. I have written many articles on these ailments, i hope that this helps you in someway. My article on high blood pressure and cholesterol is http://artist101.hubpages.com/hub/heart … irculation  All of this knowlege has only come about within the last 10 years, many trials have been completed, to substantiate the information in my articles. I hope that you can return to a better state of health with this knowledge. I would not combine supplements, with the medication, as an interaction could cause further problems.

    1. artist101 profile image70
      artist101posted 5 years agoin reply to this

      For possible interactions, a pharmacist is always your best option. The data base has all possible interactions, and can be verifyed.

  4. a49eracct profile image59
    a49eracctposted 5 years ago

    Side effects are horrible! It seems that one drug causes this so you take another one to get rid of it, creating another side effect- so you're given a drug to combat that and another side effect pops up (see how this is going?)
    My suggestion would be to talk to your doctor and see if there are things you can do (such as exercise, change your diet, etc) that could eliminate certain drugs or reduce the dosage.

  5. AfricaGurl profile image59
    AfricaGurlposted 5 years ago

    that sounds like a horrible situation, but you are doing something right considering your kidneys seems to be in great condition.
    Personally I would just start to trying to eat healthier, and no not suddenly get on a 'healthy crash diet' but slowly change your eating and drink habits to healthier foods and drink.
    Also start to exercise more.All in all it need to be baby steps, don't expect a change over night, like we see in the movies, perhaps, start you exercise routine by walking up and down your street a couple of times, and that may be a lot for you considering the gout, but don't stop!
    In the end being healthy is a life style and not a fad that everyone is suddenly hyped about. We all need to watch what we eat and do. And I am sure is you are careful and make it a goal to eat well and exerciser regularly the meds will start to disappear, maybe not completely, but it will lessen